MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC.; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC.; STAPLE, IMPLANTABLE
Catalog Number CDH29B
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the staples came out of the clamp before use, requiring a change of clamp.
 
Additional Manufacturer Narrative
(b)(4).Date sent 8/26/2026.D4 batch # 844d36.Investigation summary the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cdh29b device arrived with no apparent damage without stapler retainer.Further analysis on the device shows one staple was missing from the pockets and the breakaway washer was uncut in the anvil.No functional test was performed in order to preserve the evidence.In addition, a tyvek returned along with the device.No conclusion could be reached on what cause the staple to fell out.It should be noted that all devices are inspected 100% for staple presence by an automated vision system and are visually inspected 100% as a final check.In addition, at finished goods the devices are visually inspected based on a sample.A manufacturing record evaluation was performed for the finished device batch number 844d36, and no non-conformances were identified.Additional information was requested, and the following was obtained: was there a patient consequence? if yes, how was the issue addressed? could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no patient consequences are to be deplored on this case, the stapler was changed before use, however causing an overconsumption and a waste of time for the team.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer (Section G)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50453712
Report Number3005075853-2026-07108
Device Sequence Number9644849
Product Code GDW
UDI-Device Identifier10705036003465
UDI-Public(01)10705036003465(17)301130(10)854D57
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH29B
Device Lot Number854D57
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/13/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown